Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diagnosed with hypersensitivity vasculitis. High level of protein in urine. The cause of protein in urine?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 258 Questions
I have hypersensitive vasculitis, diagnosed a month ago. My legs are healing. Pain is going away. However, I have a high level of protein in my urine. I will see a specialist, soon, I hope. Is there any chance that the protein will go away now that my legs are healing?
Posted Sun, 28 Apr 2013 in Kidney Conditions
Answered by Dr. Ravi Bansal 2 hours later

Hypersensitivity vasculitis is generally limited to the skin and heals fast. But since it is causing proteinuria now; that means the vasculitis may have affected the kidney (which means it is a systemic disease).

Causes of protein in urine are:

1. Systemic vasculitis-
2. Drug induces acute interstitial nephritis (AIN)
3. Any underlying diabettes or hypertension.

Therefore when you visit your specialist, he/she can plan for the following tests: Urine routine; 24 hrs urine protein: ANA; ANCA; c3 and serum creatinine.

A treatment will be planned depending on the reports. I would also suggest you to follow-up regularly with your nephrologist (specialist).

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor